MAUDE Adverse Event Report: CORDIS CORPORATION SABER 4MM10CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 4MM10CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48004010S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, a 4mm x 10cm x 90cm saber percutaneous transluminal angioplasty (pta) balloon catheter was used and inflated, however, it was confirmed that the contrast media was leaking.Therefore, the physician stopped using the device.There was no reported patient injury.This was a shunt pta case.Multiple attempts were made without success to obtain the device.Additional information was requested; however, the information was not obtained.The device was not returned for analysis.A product history record (phr) review of lot 82189387 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿pta/ptca system leakage- in- patient¿ was not confirmed as the device was not returned for analysis.The exact cause cannot be determined.It is likely vessel characteristics (although unknown) and/or procedural factors contributed to the reported event.However, without the return of the device for analysis and the limited amount of information provided regarding the event, it is difficult to draw a clinical conclusion between the device and the event reported.According to the instructions for use, which are not intended to mitigate risk, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, a 4mm x 10cm x 90cm saber percutaneous transluminal angioplasty (pta) balloon catheter was used and inflated, however, it was confirmed that the contrast media was leaking.Therefore, the physician stopped using the device.There was no reported patient injury.This was a shunt pta case.Multiple attempts were made without success to obtain the device.Additional information was requested; however, the information was not obtained.

Brand Name
SABER 4MM10CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key12488041
Report Number9616099-2021-04873
Device Sequence Number3391695
Product Code LIT
UDI-Device Identifier20705032069783
UDI-Public(01)20705032069783(17)230228(10)82189387
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number48004010S
Device Catalogue Number48004010S
Device Lot Number82189387
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2021
Initial Report FDA Received Date09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1